MAUDE Adverse Event Report: ANGIODYNAMICS UNI*FUSE INFUSION CATHETER

ANGIODYNAMICS UNI*FUSE INFUSION CATHETER
Catalog Number 12401822
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
A distributor reported that a uni 4.3fx135cmx20cm unifuse system was implanted into a patient to dissolve a thrombosis.The catheter was later discovered to be broken, after the operation.The patient required an additional operation to replace the catheter with another same device.There was no patient harm or adverse event reported by the end user.It was reported the device is available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a unifuse catheter.A visual examination of the device noted the catheter shaft was separated fromthemolded hub.The customer's reported complaint description of catheter detached from hub is confirmed.The most likely cause of this failure is improper placement or movement of the catheter shaft and/or strain relief tubing in the mold tooling prior to cycling.Insert molding procedures adequately define the proper location of the shaft tubing and strain relief within the mold tooling.In addition further investigation revealed a kink in the guidewire.It is not possible to determine if this kink was related to the catheter breakage of simply occurred post procedure.As a correction, a manufacturing awareness training was performed for the individuals responsible for performing the manufacturing steps for this product.The lot affected for this complaint (b)(4) was manufactured prior to the awareness training.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use references the following: potential complications: potential complications include but are not limited to: embolism.Instructions for use: use aseptic technique.Flush the pro infusion catheter with sterile, heparinized normal saline.Warning: complications may occur, if all the air has not been removed from the infusion catheter and displaced with saline prior to insertion into the body.Insert the pro catheter to the desired location in the peripheral vascular system using fluoroscopic guidance.Insert the occluding ball wire into the pro catheter and attach to the pro catheter.Tighten by hand.Warning: never advance the guidewire against resistance; this could cause vessel trauma and/or wire damage.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.Pulse or slow infuse through the proximal luer lock.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Additional Manufacturer Narrative
Section b1 was inadvertently left blank on the initial mdr.This report is being submitted to report this information.Reference (b)(4).
 
Event or Problem Description
Section b1 was inadvertently left blank on the initial mdr.This report is being submitted to report this information.

Common Device Name
UNI*FUSE INFUSION CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key10254566
Report Number1319211-2020-00041
Device Sequence Number19609599
Product Code KRA
UDI-Device IdentifierH787124018225
UDI-PublicH787124018225
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K951509
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue Number12401822
Device Lot Number5490096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2020
Supplement Date Received by Manufacturer06/23/2020
06/23/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date09/09/2020
09/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR